Quite frequently I get these horrible, intense waves of really negative 'energy' and thoughts which sweep over me. It's hard to explain, but its like a daydream mixed with the feeling of deja vu. It comes on suddenly, usually at night when I'm on my own and trying to sleep or doing some trivial task. Usually, its a jumble of imagery or feelings that someone close to me has died or is going to die - or that something really awful is about to occur, although its hard to pinpoint what. None of the visions have happened, but each time the intensity of this feeling seems to grow, almost as if some terrible premonition is forming in my mind and building up more and more each time. Once the 'feeling' has gone, I'm usually left in a state of confusion for up to an hour or more afterwards trying to make sense of what just happened. It's really hard to decribe properly, if you can imagine 'ego death' - it's exactly like that. You're consumed completely by this vision until it runs its course and its just a really heavy, depressing vibe. Can anyone relate to this?
I can relate to your feelings very well. When this happens to me, it's almost always when I've been alone for a period of time. Solitude and silence are usually quite refreshing in this hectic world of ours, but for those of us with anxiety issues, too much of a "good thing" can turn into a negative experience rather quickly.
These episodes, for me at any rate, are not the same as full blown panic attacks. They have less "physical" impact, but the emotional response is exhausting. I too feel odd for hours after one of these "events."
While I don't get a classic panic attack, I'm positive they are related to anxiety and I attempt to deal with them in the same manor.
You don't say how long this has been happening to you nor if you've seen a doctor about them. Have you ever been diagnosed with an anxiety disorder? Ever been given medication for anxiety or depression?
Since these episodes are causing you a great deal of concern, I would talk to your doctor about them. After a thorough physical work up, if you are left with a dx of anxiety, you and your doctor can discuss options to get relief. These could include medications to help you through these episodes but know that meds, alone, will not "cure" what is going on. Therapy, to get to the root cause of these attacks, is your goal.
Know that there are many of us who experience the same thing, you are not alone in that, and we know how frightening they are. I strongly urge you seek some medical advice to you can begin to reclaim your life.
Please let us know how you're doing, OK?
Thank you both for your input, these are exactly the type of replies I was hoping for - as always, it's oddly comforting to know that others understand and experience these things.
Greenlydia, I've never been on any type of medication for mental health - but I've made a post on the ADHD boards here too, because in the past few months it's dawned on me that my mental state is an absolute mess - I was once in the military and lead an active life - Now I barely leave the house and have weird feelings that I'm being watched by some evil entity, I keep getting the feeling that every time I look around there's going to be some 'thing' staring back at me. My social life is non existent and I can't hold down the infrequent jobs I somehow end up getting. Basically, I'm a recluse and whilst not naturally pecimistic, I can safely say that while I'm awake, every hour of the day is tainted with a really negative feeling and a complete lack of motivation. You know the cartoons of guy with the rain cloud over his head that follows him around everywhere? That's me!
RCA7591, you are absolutely spot on with the speech coherency thing, I completely forgot about that aspect of it too. Now, I vividly remember after these happen, probably as some kind of recovery response I was repeatedly saying my name over and over in my head and it just wasnt making any sense. I couldn't attach the word I was saying to myself, and thought I was going crazy. I can't remember taking a really serious knock to the head at any time in my life, but when I was in my early teens I took hallucinogenic mushrooms on a few occassions - I was worried it might be feelings of the 'trip' recurring, as I've read that this can happen but then again, they also say it's not the mushrooms but the person. (Those are the only 'drug' I ever took and I've not taken anything else since, and have no intention of doing so).
Thanks both for the responses, it's appreciated
I actually came upon this in a search, as I am going through on of those premonition feelings myself today. It really leaves you feeling helpless and wondering what is happening where doesn't it? I am a 28 yr old stroke survivor (from the NuvaRing) and have only started getting these within the past few years. So, if anyone can answer your question, please let me know! I'd like to know more about this.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.